Alert archive / California / High Wind Watches in 2011
High Wind Watch 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 12, 2011, 3:21 AM PDT for Inyo County, California. It took effect at Apr 13, 2011, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 3:21 AM PDT (10:21 UTC)
- In effect from
- Apr 13, 2011, 12:00 PM PDT
- Expired
- Apr 13, 2011, 3:31 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS75 KVEF 121021 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 321 AM PDT TUE APR 12 2011 .HIGH DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND IMPACT ADJACENT PORTIONS OF THE OWENS VALLEY WEDNESDAY AFTERNOON AND EVENING AS A FAST MOVING PACIFIC STORM MOVES ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA. CAZ519-520-122230- /O.NEW.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 321 AM PDT TUE APR 12 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS: FAVORABLE CONDITIONS FOR HIGH DOWNSLOPE WINDS WILL LEAD TO WEST WINDS POSSIBLY GUSTING OVER 58 MPH ALONG THE WEST SIDE OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT EASTERN SIERRA SLOPES ABOVE 5000 FEET. * TIMING: WINDS ARE EXPECTED TO RAPIDLY INCREASE DURING THE EARLY AFTERNOON AND PEAK DURING THE LATE AFTERNOON BEFORE DECREASING IN THE EVENING. * LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE PINE...OLANCHA AND PEARSONVILLE. * IMPACTS: A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA AND PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395 IN THE OWENS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS HIGHWAY 395. && $$ JA
3 follow-up statements
299 WWUS75 KVEF 122114 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 214 PM PDT TUE APR 12 2011 .HIGH DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND IMPACT ADJACENT PORTIONS OF THE OWENS VALLEY WEDNESDAY AFTERNOON AND EVENING AS A FAST MOVING PACIFIC STORM MOVES ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA. CAZ519-520-130515- /O.CON.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 214 PM PDT TUE APR 12 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS: FAVORABLE CONDITIONS FOR STRONG DOWNSLOPE WINDS WILL LEAD TO WEST WINDS POSSIBLY GUSTING OVER 58 MPH ALONG THE WEST SIDE OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT EASTERN SIERRA SLOPES ABOVE 5000 FEET. * TIMING: WINDS ARE EXPECTED TO RAPIDLY INCREASE EARLY WEDNESDAY AFTERNOON AND PEAK DURING THE LATE AFTERNOON BEFORE DECREASING IN THE EVENING. * LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE PINE...OLANCHA AND PEARSONVILLE. * IMPACTS: A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA AND PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395 IN THE OWENS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS HIGHWAY 395. && $$
737 WWUS75 KVEF 130513 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1013 PM PDT TUE APR 12 2011 .STRONG WINDS WILL DEVELOP ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN WEDNESDAY WITH THE POTENTIAL OF DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND IMPACT ADJACENT PORTIONS OF THE OWENS VALLEY WEDNESDAY AFTERNOON AND EVENING AS A FAST MOVING PACIFIC STORM MOVES ACROSS THE GREAT BASIN. CAZ523-131315- /O.NEW.KVEF.HW.W.0011.110413T1900Z-110414T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1013 PM PDT TUE APR 12 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY. * WINDS: WEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS WILL INCREASE THROUGHOUT THE MORNING AND BE STRONGEST BETWEEN NOON WEDNESDAY AND 11 PM. WINDS WILL QUICKLY SUBSIDE AFTER MIDNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...INTERSTATE 15/40...HIGHWAY 395 AND 58 * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ019-131315- /O.NEW.KVEF.HW.W.0011.110413T1900Z-110414T0400Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 1013 PM PDT TUE APR 12 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK CANYON...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY. * WINDS: SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS AROUND 65 MPH. * TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY LATE WEDNESDAY EVENING. * LOCATIONS: KYLE CANYON...RED ROCK CANYON...LEE CANYON...BLUE DIAMOND * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ001-003-036-CAZ521-522-NVZ014>018-020>022-131315- /O.NEW.KVEF.WI.Y.0024.110413T1900Z-110414T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 1013 PM PDT TUE APR 12 2011 /1013 PM MST TUE APR 12 2011/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN NEVADA...NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY LATE WEDNESDAY EVENING. * LOCATIONS: LAS VEGAS...PAHRUMP...LAKE MEAD NATIONAL RECREATION AREA...MESQUITE...BEATTY...KINGMAN. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ524-525-131315- /O.NEW.KVEF.WI.Y.0024.110413T1900Z-110414T0600Z/ EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 1013 PM PDT TUE APR 12 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN AND THE EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY. * WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST BETWEEN NOON AND 11 PM. THE WINDS WILL QUICKLY SUBSIDE AFTER MIDNIGHT. * LOCATIONS: BAKER...MOJAVE NATIONAL PRESERVE...YUCCA VALLEY...TWENTYNINE PALMS. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-520-131315- /O.CON.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 1013 PM PDT TUE APR 12 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY. * WINDS: FAVORABLE CONDITIONS FOR STRONG DOWNSLOPE WINDS WILL LEAD TO WEST WINDS POSSIBLY GUSTING OVER 58 MPH ALONG THE WEST SIDE OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT EASTERN SIERRA SLOPES ABOVE 5000 FEET. * TIMING: WINDS ARE EXPECTED TO RAPIDLY INCREASE EARLY WEDNESDAY AFTERNOON AND PEAK DURING THE LATE AFTERNOON BEFORE DECREASING IN THE EVENING. * LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE PINE... OLANCHA AND PEARSONVILLE. * IMPACTS: A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA AND PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395 IN THE OWENS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS HIGHWAY 395. && $$ PIERCE
255 WWUS75 KVEF 131031 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 331 AM PDT WED APR 13 2011 .STRONG WINDS WILL DEVELOP ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN EARLY THIS AFTERNOON THROUGH THIS EVENING. DOWNSLOPE WINDS WILL ALSO DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND SPEEDS ARE EXPECTED TO BECOME HIGH IN ADJACENT PORTIONS OF THE OWENS EARLY THIS AFTERNOON AND EVENING. CAZ519-520-132045- /O.UPG.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/ /O.EXA.KVEF.HW.W.0011.110413T1900Z-110414T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 331 AM PDT WED APR 13 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. THIS REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. * WINDS: WESTERLY DOWNSLOPE WINDS GUSTING OVER 40 MPH WILL LIKELY DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA THIS MORNING THEN SPEEDS WILL INCREASE AND BECOME HIGH EARLY THIS AFTERNOON WITH GUSTS OVER 58 MPH ALONG SOME SECTIONS OF THE WEST SIDE OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT EASTERN SIERRA SLOPES ABOVE 5000 FEET. * TIMING: MODERATE WESTERLY DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA THIS MORNING. SPEEDS ARE EXPECTED TO INCREASE AND BECOME HIGH BETWEEN NOON AND 6 PM THEN DECREASE IN THE EVENING. * LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE PINE... OLANCHA AND PEARSONVILLE. * IMPACTS: A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED AND WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395 IN THE OWENS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS HIGHWAY 395. && $$ CAZ523-132045- /O.CON.KVEF.HW.W.0011.110413T1900Z-110414T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 331 AM PDT WED APR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT. * WINDS: WEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS WILL INCREASE THROUGHOUT THE MORNING AND BE STRONGEST BETWEEN NOON AND 11 PM THIS EVENING. WINDS WILL QUICKLY SUBSIDE AFTER MIDNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...INTERSTATE 15/40...HIGHWAY 395 AND 58 * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF STRONG CROSS WINDS ON NORTH/SOUTH ROADS AND AREAS OF REDUCED VISIBILITY. && $$ NVZ019-132045- /O.CON.KVEF.HW.W.0011.110413T1900Z-110414T0400Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 331 AM PDT WED APR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS AROUND 65 MPH. * TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY LATE THIS EVENING. * LOCATIONS: KYLE CANYON...RED ROCK CANYON...LEE CANYON...BLUE DIAMOND * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF STRONG CROSS WINDS. && $$ AZZ001-003-036-CAZ521-522-NVZ014>018-020>022-132045- /O.CON.KVEF.WI.Y.0024.110413T1900Z-110414T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 331 AM PDT WED APR 13 2011 /331 AM MST WED APR 13 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY LATE WEDNESDAY EVENING. * LOCATIONS: LAS VEGAS...PAHRUMP...LAKE MEAD NATIONAL RECREATION AREA...MESQUITE...CALIENTE...RACHEL...PIOCHE... BEATTY...KINGMAN...COLORADO CITY. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ524-525-132045- /O.CON.KVEF.WI.Y.0024.110413T1900Z-110414T0600Z/ EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 331 AM PDT WED APR 13 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR THE MORONGO BASIN AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST BETWEEN NOON AND 11 PM. THE WINDS WILL QUICKLY SUBSIDE AFTER MIDNIGHT. * LOCATIONS: BAKER...MOJAVE NATIONAL PRESERVE...YUCCA VALLEY... TWENTYNINE PALMS. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS OF REDUCED VISIBILITY. && $$ JA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 11, 9:17 PM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 11, 9:17 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 917 PM PDT MON APR 11 2011 .SYNOPSIS...A SERIES OF WEAK STORMS WILL PUSH THROUGH THE REGION TUESDAY THROUGH THURSDAY. LIGHT PRECIPITATION MAY BE SEEN TO THE NORTH WHILE GUSTY WINDS CAN BE EXPECTED FOR THE REST OF THE FORECAST AREA. AFTER THESE SYSTEMS PUSH THROUGH...HIGH PRESSURE WILL SETUP FOR THE BEGINNING OF THE WEEKEND BRINGING DRYER AND WARMER TEMPERATURES TO THE VALLEY. && .UPDATE...CLOUDINESS ASSOCIATED WITH VERY WEAK SHORTWAVE TROUGH OVER CALIFORNIA ADVANCING SLOWER TO THE EAST THIS EVENING. ALSO...AS BAND MOVES EAST TONIGHT APPEARS IT WILL DISSIPATE SOME AS WELL. WILL GO AHEAD AND TWEAK THE SKY COVERAGE. MAIN ISSUE TO HIGHLIGHT IN THE SHORT TERM WILL BE ANOTHER BOUT OF STRONG WINDS WEDNESDAY WITH THE PASSAGE OF A STRONGER TROUGH. 00Z NAM MOS GUIDANCE FOR ALL STATIONS CAME IN STRONGER WITH WIND SPEEDS THAN PREVIOUS TWO RUNS. DOWNSLOPE WINDS ALSO A CONCERN. A HIGH WIND WATCH NOW PLAUSIBLE FOR PARTS OF THE AREA WEDNESDAY. 00Z LOCAL HI-RES MODEL IS OFF AND RUNNING SO WILL DIFFER ANY WIND PRODUCTS TO THE MID SHIFT. && .PREV DISCUSSION... 242 PM PDT MON APR 11 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A WEAK TROUGH WILL PUSH THROUGH THE AREA TONIGHT AND TUESDAY WITH A MUCH STRONGER TROUGH EXPECTED TO IMPACT THE AREA WEDNESDAY. THERE HAS BEEN ABUNDANT CLOUD COVER OVER THE CWA TODAY ASSOCIATED WITH THE TROUGH AND A WEAK CIRCULATION TO THE SOUTHWEST. SUFFICIENT THINNING OF THE CLOUD LAYER IS ALLOWING TEMPERATURES TO WARM QUICKLY ACROSS THE REGION AND SHOULD BE NEAR FORECASTED HIGHS. WINDS HAVE BEEN LIGHT TODAY WITH JUST A FEW AREAS REPORTING GUSTS TO AROUND 20 MPH. TUESDAY WILL BE A RELATIVELY QUIET DAY WITH THE NEXT TROUGH STILL WELL OFF THE WEST COAST. WARMER TEMPERATURES ABOVE 700MB TODAY WILL BE ABLE TO MIX TO THE SURFACE ON TUESDAY RESULTING IN WARMER CONDITIONS ACROSS THE AREA AND HIGH TEMPERATURES ABOUT 8 TO 10 DEGREES WARMER THAN TODAY. THE NAM12 SUGGESTS A SMALL CHANCE FOR LIGHT SHOWERS ACROSS THE NORTHERN ZONES...ESPECIALLY LINCOLN COUNTY TUESDAY AFTERNOON WITH ENOUGH INSTABILITY FORECAST FOR ISOLATED THUNDERSTORMS. WINDS WILL INCREASE ACROSS THE DESERTS AND IN THE SIERRA TUESDAY NIGHT AND SPREAD ACROSS THE REST OF THE REGION DURING THE DAY WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY WITH THE POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG AT LEAST THE UPPER EAST SLOPES OF THE SIERRA BUT COULD POSSIBLY REACH THE LOWER SLOPES BASED ON THE FIRST LOOK FROM THE LOCAL HI-RES MODEL. THE POTENTIAL FOR STRONG DOWNSLOPE WINDS IN THE SPRING MOUNTAINS LOOKS LESS IMPRESSIVE. THERE MAY BE A NEED FOR WIND PRODUCTS FOR WEDNESDAY ESPECIALLY IN THE SIERRA AND WESTERN MOJAVE DESERT BUT WILL LET LATER FORECASTERS GET A LOOK AT ANOTHER HI-RES MODEL RUN OR TWO. A SLIGHT CHANCE OF THUNDERSTORMS WAS ADDED TO NORTHERN LINCOLN COUNTY AGAIN ON WEDNESDAY AFTERNOON WITH THE NAM12 HIGHLIGHTING THIS AREA WITH ELEVATED CAPE NUMBERS. THERE WAS SOME QUESTION TO WHAT THE TEMPERATURE FORECAST WOULD BE FOR WEDNESDAY. WENT A FEW DEGREES COOLER MOST AREAS WITH THE LARGEST DECREASE ACROSS THE NORTH. .LONG TERM...THURSDAY THROUGH MONDAY...NORTHWEST FLOW WILL BE OVER THE AREA THURSDAY WITH SOME HIGH CLOUDINESS AND TEMPERATURES SEVERAL DEGREES COOLER THAN WEDNESDAY BEHIND A COLD FRONT. WEST TO NORTHWEST FLOW WILL PERSIST FRIDAY THROUGH SUNDAY WITH HIGH CLOUDS CONTINUING TO BRUSH ACROSS MAINLY THE NORTHERN PORTION OF THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO WARM BACK UP TO SEVERAL DEGREES ABOVE NORMAL FOR THE WEEKEND. WINDS WILL GENERALLY BE ON THE LIGHT SIDE THROUGH SUNDAY. MODELS DIVERGE IN THEIR SOLUTIONS FOR MONDAY WITH THE GFS CONTINUING A GENERALLY DRY WESTERLY FLOW OVER THE AREA WHICH IS WHAT WE HAVE BEEN SEEING IN PREVIOUS RUNS. THE ECMWF IS NOW DEVELOPING A TROUGH OVER NEVADA WITH A FAIR AMOUNT OF PRECIPITATION ACROSS MUCH OF THE AREA WHILE THE GEM IS SOMEWHERE IN BETWEEN THE GFS AND ECMWF. SINCE THIS TROUGH IS AN ABRUPT CHANGE FROM PREVIOUS RUNS AND IT IS OUT AT DAY SEVEN...I DECIDED TO KEEP A DRY FORECAST GOING FOR SUNDAY NIGHT AND MONDAY. && .AVIATION...FOR MCCARRAN...AN AREA OF HIGH CLOUDINESS WILL CONTINUE TO MOVE OVER THE AREA TONIGHT BUT WILL EXIT THE AREA TO THE EAST EARLY TUESDAY. WINDS WILL BE LIGHT AND VARIABLE THROUGH TUESDAY MORNING FAVORING AN EASTERLY DIRECTION THROUGH THIS AFTERNOON AND AGAIN TUESDAY MORNING WITH A SOUTHWESTERLY DIRECTION TONIGHT. SOUTH-SOUTHWEST WINDS UP TO 10 KTS WILL DEVELOP TUESDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST INTO NORTHERN NEVADA. SUSTAINED WINDS 20-25 KTS WITH GUSTS 30-35 KTS ARE LIKELY WEDNESDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...AN AREA OF HIGH CLOUDINESS WILL CONTINUE TO MOVE OVER THE AREA TONIGHT BUT WILL EXIT THE AREA TO THE EAST EARLY TUESDAY. WINDS WILL GENERALLY BE LIGHT AND VARIABLE THROUGH TUESDAY MORNING WITH SOUTH-SOUTHWEST WINDS AROUND 10 KTS DEVELOPING TUESDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST INTO NORTHERN NEVADA. SUSTAINED WINDS 20-30 KTS WITH GUSTS 30-40 KTS ARE LIKELY WEDNESDAY AFTERNOON. EVEN STRONGER WINDS WILL BE POSSIBLE OVER THE MOUNTAINS AND PORTIONS OF SAN BERNARDINO COUNTY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...PIERCE PREV DISCUSSION...SALMEN/HARRISON HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 11, 4:47 AM PDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 447 AM PDT MON APR 11 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-120700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 447 AM PDT MON APR 11 2011 /447 AM MST MON APR 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEATHER DISTURBANCE MOVING ACROSS THE GREAT BASIN WILL RESULT IN SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS OVER EAST CENTRAL NEVADA TUESDAY AFTERNOON WHICH WILL MAINLY AFFECT NORTHERN LINCOLN COUNTY. GUSTY SOUTHWEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AND EVENING ACROSS MUCH OF THE REGION. THE STRONGEST WINDS WITH GUSTS OVER 40 MPH WILL LIKELY OCCUR OVER THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND SOUTHERN NYE COUNTY. THERE WILL ALSO BE A SLIGHT POTENTIAL FOR DOWNSLOPE WINDS TO DEVELOP WITH GUSTS OVER 50 MPH ALONG THE EASTERN SLOPES OF THE SOUTHERN SIERRA...WHITE MOUNTAINS AND THE SPRING MOUNTAINS OF SOUTHERN NEVADA. A RIDGE OF HIGH PRESSURE THEN BUILDS OVER THE REGION AND WILL PROVIDE A QUIET WEATHER PATTERN THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ON WEDNESDAY ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.